Torsade de pointes induced by intravenous and long-term oral amiodarone therapy in a patient with dilated cardiomyopathy

Satsuki Yamada, K. Kuga, I. Yamaguchi

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

A 70-year-old woman with dilated cardiomyopathy and ventricular tachyarrhythmia was initially treated in 1990 with intravenous amiodarone (240mg). She developed a junctional escape rhythm (48 beats/min) with QT prolongation (QT: 0.68 s) and 8 h later developed torsade de pointes (TdP). Because other antiarrhythmic drugs did not suppress the arrhythmia, oral amiodarone (100 mg/day) was started in 1995, 7 weeks before she presented with congestive heart failure. The QT prolongation (QTc: 0.64) increased after administration of dopamine, and TdP again developed. This case suggests that amiodarone induces proarrhythmias by different mechanisms when administered intravenously or orally.

Original languageEnglish (US)
Pages (from-to)236-238
Number of pages3
JournalJapanese Circulation Journal
Volume65
Issue number3
DOIs
StatePublished - 2001
Externally publishedYes

Fingerprint

Torsades de Pointes
Amiodarone
Dilated Cardiomyopathy
Anti-Arrhythmia Agents
Tachycardia
Cardiac Arrhythmias
Dopamine
Therapeutics
Heart Failure

Keywords

  • Adrenergic-dependent
  • Amiodarone
  • Bradycardia-dependent
  • Dilated cardiomyopathy
  • Torsade de pointes

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Physiology

Cite this

Torsade de pointes induced by intravenous and long-term oral amiodarone therapy in a patient with dilated cardiomyopathy. / Yamada, Satsuki; Kuga, K.; Yamaguchi, I.

In: Japanese Circulation Journal, Vol. 65, No. 3, 2001, p. 236-238.

Research output: Contribution to journalArticle

@article{be24b012ca20432db1a9ea4f91cb50a1,
title = "Torsade de pointes induced by intravenous and long-term oral amiodarone therapy in a patient with dilated cardiomyopathy",
abstract = "A 70-year-old woman with dilated cardiomyopathy and ventricular tachyarrhythmia was initially treated in 1990 with intravenous amiodarone (240mg). She developed a junctional escape rhythm (48 beats/min) with QT prolongation (QT: 0.68 s) and 8 h later developed torsade de pointes (TdP). Because other antiarrhythmic drugs did not suppress the arrhythmia, oral amiodarone (100 mg/day) was started in 1995, 7 weeks before she presented with congestive heart failure. The QT prolongation (QTc: 0.64) increased after administration of dopamine, and TdP again developed. This case suggests that amiodarone induces proarrhythmias by different mechanisms when administered intravenously or orally.",
keywords = "Adrenergic-dependent, Amiodarone, Bradycardia-dependent, Dilated cardiomyopathy, Torsade de pointes",
author = "Satsuki Yamada and K. Kuga and I. Yamaguchi",
year = "2001",
doi = "10.1253/jcj.65.236",
language = "English (US)",
volume = "65",
pages = "236--238",
journal = "Circulation Journal",
issn = "1346-9843",
publisher = "Japanese Circulation Society",
number = "3",

}

TY - JOUR

T1 - Torsade de pointes induced by intravenous and long-term oral amiodarone therapy in a patient with dilated cardiomyopathy

AU - Yamada, Satsuki

AU - Kuga, K.

AU - Yamaguchi, I.

PY - 2001

Y1 - 2001

N2 - A 70-year-old woman with dilated cardiomyopathy and ventricular tachyarrhythmia was initially treated in 1990 with intravenous amiodarone (240mg). She developed a junctional escape rhythm (48 beats/min) with QT prolongation (QT: 0.68 s) and 8 h later developed torsade de pointes (TdP). Because other antiarrhythmic drugs did not suppress the arrhythmia, oral amiodarone (100 mg/day) was started in 1995, 7 weeks before she presented with congestive heart failure. The QT prolongation (QTc: 0.64) increased after administration of dopamine, and TdP again developed. This case suggests that amiodarone induces proarrhythmias by different mechanisms when administered intravenously or orally.

AB - A 70-year-old woman with dilated cardiomyopathy and ventricular tachyarrhythmia was initially treated in 1990 with intravenous amiodarone (240mg). She developed a junctional escape rhythm (48 beats/min) with QT prolongation (QT: 0.68 s) and 8 h later developed torsade de pointes (TdP). Because other antiarrhythmic drugs did not suppress the arrhythmia, oral amiodarone (100 mg/day) was started in 1995, 7 weeks before she presented with congestive heart failure. The QT prolongation (QTc: 0.64) increased after administration of dopamine, and TdP again developed. This case suggests that amiodarone induces proarrhythmias by different mechanisms when administered intravenously or orally.

KW - Adrenergic-dependent

KW - Amiodarone

KW - Bradycardia-dependent

KW - Dilated cardiomyopathy

KW - Torsade de pointes

UR - http://www.scopus.com/inward/record.url?scp=0035103256&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035103256&partnerID=8YFLogxK

U2 - 10.1253/jcj.65.236

DO - 10.1253/jcj.65.236

M3 - Article

C2 - 11266201

AN - SCOPUS:0035103256

VL - 65

SP - 236

EP - 238

JO - Circulation Journal

JF - Circulation Journal

SN - 1346-9843

IS - 3

ER -